MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACOR TWIRL BREAST TISSUE MARKER; IMPLANTABLE CLIP

BARD PERIPHERAL VASCULAR, INC. ULTRACOR TWIRL BREAST TISSUE MARKER; IMPLANTABLE CLIP
Model Number UCTW17
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer, but photos were provided.The lot number for the device was provided.The device history records are currently under review.The device has not been returned for evaluation.The investigation of the reported event is currently underway.(b)(6) 2017).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the needle of the breast tissue marker allegedly pierced through the packaging.There was no patient or user contact.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.The sample was not returned for evaluation.Photos were provided for review.Based on the photo review, the needle exposed through the package can be confirmed.It is unknown whether all sides of the packaging were sealed, as the provided photos did not capture a full image of the entire packaging.Although, the photo review concluded the needle to be exposed through the packaging, the overall investigation is inconclusive for the reported breach of sterile barrier, as it is unknown whether the packaging was sealed on all sides.Per the reported event details, no damage was noted to the shipment box.The devices are received by the msa at the facility.The msa unpacks the received devices, transports by hand to the ultrasound department, and stores the devices in a cabinet.The original device was not returned for evaluation however photos were provided for review.The photo review concluded that the needle was exposed through the packaging, however it is unknown whether all sides of the packaging were sealed as the provided photos did not capture a full image of the entire packaging.Therefore, the definitive root cause for the reported breach of sterility could not be determined based upon the provided information.It is unknown whether the transport or storage of the devices contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date 10/2020).
 
Event or Problem Description

Brand Name
ULTRACOR TWIRL BREAST TISSUE MARKER
Common Device Name
IMPLANTABLE CLIP
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7555170
Report Number2020394-2018-00757
Device Sequence Number1261691
Product Code NEU
UDI-Device Identifier00801741109416
UDI-Public(01)00801741109416
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/28/2020
Device Model NumberUCTW17
Device Catalogue NumberUCTW17
Device Lot NumberHUBX2969
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1